Vol. 14, No. 2, 2021

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 4, 541–721
Issue 3, 361–540
Issue 2, 181–360
Issue 1, 1–179

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
Zeros of complex random polynomials spanned by Bergman polynomials

Marianela Landi, Kayla Johnson, Garrett Moseley and Aaron Yeager

Vol. 14 (2021), No. 2, 271–281
Abstract

We study the expected number of zeros of

Pn(z) = k = 0nηkpk(z),

where {ηk} are complex-valued independent and identically distributed standard Gaussian random variables, and {pk(z)} are polynomials orthogonal on the unit disk. When pk(z) = (k + 1)πzk , k {0,1,,n}, we give an explicit formula for the expected number of zeros of Pn(z) in a disk of radius r (0,1) centered at the origin. From our formula we establish the limiting value of the expected number of zeros, the expected number of zeros in a radially expanding disk, and show that the expected number of zeros in the unit disk is 2n3. Generalizing our basis functions {pk(z)} to be regular in the sense of Ullman–Stahl–Totik and that the measure of orthogonality associated to polynomials is absolutely continuous with respect to planar Lebesgue measure, we give the limiting value of the expected number of zeros in a disk of radius r (0,1) centered at the origin, and show that asymptotically the expected number of zeros in the unit disk is 2n3.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/involve

We have not been able to recognize your IP address 54.227.97.219 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 30.00:

Keywords
random polynomials, Bergman polynomials, Ullman–Stahl–Totik regular
Mathematical Subject Classification
Primary: 30C15, 30E15, 30C40
Secondary: 60B99
Milestones
Received: 7 July 2020
Revised: 11 January 2021
Accepted: 12 January 2021
Published: 6 April 2021

Communicated by John C. Wierman
Authors
Marianela Landi
Department of Mathematics and Data Science
College of Coastal Georgia
Brunswick, GA
United States
Kayla Johnson
Department of Mathematics and Data Science
College of Coastal Georgia
Brunswick, GA
United States
Garrett Moseley
Department of Mathematics and Data Science
College of Coastal Georgia
Brunswick, GA
United States
Aaron Yeager
Department of Mathematics and Data Science
College of Coastal Georgia
Brunswick, GA
United States